Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 149, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 1997, 5:35 AM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1997, 5:35 AM CDT (10:35 UTC)
- Expired
- Apr 26, 1997, 6:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 261035 RRA SVRMOB ALC003-261115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 535 AM CDT SAT APR 26 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY AT 534 AM CDT...MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF ROBERTSDALE MOVING NORTH-NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:08 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 26, 3:08 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 307 AM CDT SAT APR 26 1997 KMOB LOOP SHOWS LARGE AREA OF TSRA IN EAST CENTRAL LA/WESTERN MS ASSOCIATED WITH COMBINATION OF ISENTROPIC LIFT NORTH OF GULF WARM FRONT AND SERIES OF EJECTED S/WAVES SEEN IN WV LOOP FROM EASTERN TX TO EASTERN MS. MODELS GENERALLY DONT HAVE A VERY GOOD HANDLE ON CURRENT ACTIVITY OR EVEN THROUGH TONIGHT...ALTHOUGH INCOMING 03Z MESO ETA SHOWS SOME PROMISE. AS A RESULT...WILL BASE FORECAST FOR TODAY AND TONIGHT MAINLY ON SURFACE...SAT AND RADAR DATA. IN ADDITION TO ONGOING TSRA ACTIVITY...EXPECT ADDITIONAL TSRA TO BEGIN TO ENTER MS PORTION OF CWA TOWARDS DAWN...ENTERING SOUTHWEST AL NEAR 8 AM AND MOVING ACROSS REMAINDER OF CWA THROUGH MID AFTERNOON. WILL THUS KEEP POPS WELL INTO THE LIKELY CATEGORY TODAY. GOOD ISENTROPIC LIFT CONTINUES OVER CWA THROUGH 06Z SUNDAY...THEN WEAKENS AS SURFACE TROF ADVANCES INTO WESTERN MS WITH WARM FRONT LIFTING ACROSS CWA LATE SATURDAY NIGHT. AS A RESULT...EXPECT TSRA/SHRA ACTIVITY IN ADVANCE OF WARM FRONT...POSSIBLY ENHANCED BY ADDITIONAL EJECTED S/WAVE ACTIVITY...SO WILL KEEP POPS IN THE LIKELY CATEGORY FOR TONIGHT. EXPECT YET ANOTHER SIGNIFICANT EJECTED S/WAVE TO MOVE ACROSS CWA SUNDAY...ALTHOUGH WITH LESS PRECIP COVERAGE AS CWA WILL BE IN THE WARM SECTOR. COASTAL WATERS WINDS GRADUALLY SHIFT FROM THE EAST AT 20-25 KNOTS TO THE SOUTHEAST AS WARM FRONT SLOWLY ADVANCES NORTH THROUGH THIS EVENING AND EXPECT SCATTERED TSRA IN ADVANCE OF FRONT...SO WILL KEEP SCA FOR TODAY AND TONIGHT. WINDS BECOME SOUTH NEAR 20 KNOTS ON SUNDAY...SCA MAY BE REQUIRED FOR SUN AS WELL. MOB 74/64/80/63 7745 PNS 75/66/79/66 7745 DTS 77/65/78/67 6744 EVR 75/6r0/80/63 7745 29
In the hours before
Special weather statement, Apr 26, 5:00 AM CDT, 35 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-270600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 26 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM WESTERN MISSISSIPPI EAST ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY GENERATING WIDESPREAD THUNDERSTORMS IN THE MOIST AND UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS IN EXTREME SOUTHWEST AND WEST CENTRAL ALABAMA WILL BECOME WIDESPREAD DURING THE DAWN HOURS AS NUMEROUS THUNDERSTORMS SLOWLY ADVANCE EAST OUT OF SOUTHEAST MISSISSIPPI INTO SOUTHWEST ALABAMA. AS THE UPPER LEVEL DISTURBANCE PUSHES INTO EASTERN MISSISSIPPI DURING THE EARLY MORNING HOURS...NUMEROUS THUNDERSTORMS WILL ADVANCE EAST OF INTERSTATE 65 FROM 630 TO 730 AM. THE THUNDERSTORM ACTIVITY WILL DIMINISH OVER SOUTHEAST MISSISSIPPI DURING THE MORNING HOURS AND OVER SOUTHWEST ALABAMA AND NORTHWEST FLORIDA DURING THE EARLY AFTERNOON HOURS AND THE UPPER LEVEL DISTURBANCE PUSHES EASTWARD ACROSS THE AREA. AS A LOW PRESSURE SYSTEM ADVANCES INTO LOUISIANA THIS EVENING...A WARM FRONT IN THE NORTHERN GULF OF MEXICO WILL LIFT NORTHWARD AND BEGIN TO PUSH INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA BY MIDNIGHT. WIDESPREAD THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THIS EVENING AS THE WARM FRONT APPROACHES AND WILL DIMINISH AFTER MIDNIGHT ACROSS NORTHWEST FLORIDA AND EXTREME SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI AS THE WARM FRONT PUSHES FURTHER NORTHWARD. FAVORABLE LOW LEVEL WIND SHEAR OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE GREATEST THROUGH THE MORNING AND EARLY AFTERNOON HOURS AS WELL AS THIS EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THROUGH TONIGHT.
Special weather statement, Apr 26, 5:04 AM CDT, 31 minutes before
ALZ051>64-MSZ067-075-076-078-079-FLZ001>006-270600- AREAL THUNDERSTORM OUTLOOK FOR SOUTHWEST AL...NORTHWEST FL AND SOUTHEAST MS NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 26 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM WESTERN MISSISSIPPI EAST ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY GENERATING WIDESPREAD THUNDERSTORMS IN THE MOIST AND UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS IN EXTREME SOUTHWEST AND WEST CENTRAL ALABAMA WILL BECOME WIDESPREAD DURING THE DAWN HOURS AS NUMEROUS THUNDERSTORMS SLOWLY ADVANCE EAST OUT OF SOUTHEAST MISSISSIPPI INTO SOUTHWEST ALABAMA. AS THE UPPER LEVEL DISTURBANCE PUSHES INTO EASTERN MISSISSIPPI DURING THE EARLY MORNING HOURS...NUMEROUS THUNDERSTORMS WILL ADVANCE EAST OF INTERSTATE 65 FROM 630 TO 730 AM. THE THUNDERSTORM ACTIVITY WILL DIMINISH OVER SOUTHEAST MISSISSIPPI DURING THE MORNING HOURS AND OVER SOUTHWEST ALABAMA AND NORTHWEST FLORIDA DURING THE EARLY AFTERNOON HOURS AND THE UPPER LEVEL DISTURBANCE PUSHES EASTWARD ACROSS THE AREA. AS A LOW PRESSURE SYSTEM ADVANCES INTO LOUISIANA THIS EVENING...A WARM FRONT IN THE NORTHERN GULF OF MEXICO WILL LIFT NORTHWARD AND BEGIN TO PUSH INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA BY MIDNIGHT. WIDESPREAD THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THIS EVENING AS THE WARM FRONT APPROACHES AND WILL DIMINISH AFTER MIDNIGHT ACROSS NORTHWEST FLORIDA AND EXTREME SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI AS THE WARM FRONT PUSHES FURTHER NORTHWARD. FAVORABLE LOW LEVEL WIND SHEAR OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE GREATEST THROUGH THE MORNING AND EARLY AFTERNOON HOURS AS WELL AS THIS EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.